Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 22, NWS Shreveport, LA

March 30, 2008Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Mar 30, 2008, 5:55 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2008, 5:55 PM CDT (22:55 UTC)
Expired
Mar 30, 2008, 6:45 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Natchitoches Parish, LA, Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1366 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 302255
TORSHV
LAC069-085-302345-
/O.NEW.KSHV.TO.W.0022.080330T2255Z-080330T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT SUN MAR 30 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  EAST CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 645 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MOUNT
  CARMEL...OR ABOUT 12 MILES NORTH OF ANACOCO...MOVING EAST AT 20
  MPH.

* THE TORNADO WILL BE NEAR...
  KISATCHIE BY 600 PM CDT...
  BELLWOOD BY 610 PM CDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3133 9342 3151 9346 3158 9297 3137 9295
      3135 9321 3136 9322 3136 9336 3134 9339
TIME...MOT...LOC 2255Z 259DEG 54KT 3144 9332

$$

VII

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:56 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 30, 3:56 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 PM CDT SUN MAR 30 2008

.DISCUSSION...
STORMS CONTINUE TO DEVELOP THIS AFTERNOON IN A BAROCLINIC ZONE ACROSS
EAST TEXAS...AND MOVE EAST INTO NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS.
CONSIDERING CURRENT EVENTS...WILL GO AGAINST GUIDANCE TONIGHT...CONTINUING
THE FLASH FLOOD WATCH FOR MOST OF THE CWA...ALONG WITH HIGH POPS.
WILL ACTUALLY EXPAND WATCH IT WESTWARD TO EDGE OF CWA...AS THIS IS THE
AREA OF CURRENT RE-DEVELOPMENT. ATMOSPHERE SHOULD BEGIN TO MODIFY
THIS EVENING AS UPPER LEVELS WARM FROM WEST TO EAST...BUT WILL LET
EVENING SHIFT UPDATE FORECAST AS THIS OCCURS. LOW LEVEL JET WILL
REMAIN STRONG...AND ACTUALLY BEGIN TO STRENGTHEN AHEAD OF NEXT
UPPER TROUGH. SO...ANY BREAKS IN PRECIP WILL BE SHORT IN DURATION
LATE TONIGHT INTO EARLY MONDAY. NEXT SYSTEM STILL ON TRACK WITH
TIMING...WITH SQUALL LINE LIKELY BY 00Z TUESDAY IN WESTERN
PORTIONS OF CWA. SPC STILL HAS SLIGHT RISK OF SEVERE DAY TWO FOR
MOST OF CWA...WITH AREA EXPANDED SOUTHWARD. MODELS DEPICTION OF
STRONG DRY LINE ACROSS CENTRAL TEXAS AT 00Z TUESDAY ALSO INDICATES
A STRONG POTENTIAL FOR SEVERE. WITH THIS IN MIND...WILL MENTION
SEVERE IN WORDING. COLD FRONT CROSSES CWA ON TUESDAY... AND THIS
SHOULD END PRECIP FROM WEST TO EAST...AT LEAST TEMPORARILY. FLOW
ALOFT BECOMES ZONAL ONLY FOR ABOUT 24 HOURS...WITH SOUTHWEST FLOW
RETURNING AHEAD OF NEXT WEST COAST SYSTEM. THIS SYSTEM WILL REACH
THE AREA THURSDAY AFTERNOON...AND ALSO HAS POTENTIAL FOR SEVERE WEATHER.
MAYBE BY FRIDAY...A BREAK IN THE PRECIP FOR A COUPLE DAYS.
HAVE FOLLOWED GFS MOS AND MEX TEMPS FOR THE MOST PART THIS PACKAGE.

&&

.AVIATION...
ENTIRE ARKLATEX AREA UNDER MASS OF CLOUDS WITH EMBEDDED SHOWERS AND
THUNDERSTORMS SO VFR NOT RECOMMENDED THROUGH THIS EVENING AS AREA IS
BLANKETED BY PREDOMINANT MVFR CONDITIONS WITH IFR IN VICINITY OF
CONVECTION WHICH KEEPS REGENERATING OVER THE AREA. SURFACE WINDS
ALSO GUSTING TO NEAR 25 KT FROM SOUTHEASTERLY DIRECTION WHICH IS
HELPING TO FEED THUNDERSTORMS IN THE AREA. EXPECT SLOW IMPROVEMENT
AS SATURATED GROUND SUFFICIENT TO RESULT IN LOW IFR OVC005-010 AND
REDUCED VISIBILITIES BELOW 3 MI IN GROUND FOG. LIFTING OF LOW CLOUDS
EXPECTED MONDAY MID MORNING AS NEXT RAPIDLY MOVING SHORTWAVE WILL
YIELD INCREASING SOUTHERLY WINDS OF 10-15 KTS...WITH GUSTS TO 25KTS.
WHILE CIELINGS LIFT AGAIN BY MIDDAY...EXPECT DETERIORATING FLIGHT
CONDITIONS DURING THE AFTERNOON AS A LINE OF STRONG/SVR CONVECTION
SPREADS INTO THE AREA. /01/

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  79  64  83 /  80  60  70  30
MLU  61  79  63  79 /  60  40  80  40
DEQ  60  72  60  72 /  50  70  70  20
TXK  60  75  62  72 /  70  70  70  20
ELD  61  78  63  78 /  60  60  70  30
TYR  65  78  62  78 /  50  70  70  20
GGG  63  79  63  81 /  70  70  70  20
LFK  67  81  68  86 /  60  50  70  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...TITUS...AND UPSHUR.

     FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 4 AM MONDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...CHEROKEE...NACOGDOCHES...SMITH...AND WOOD.

&&

14/01
Hazardous weather outlook, Mar 30, 11:55 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT SUN MAR 30 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1155 AM CDT SUN MAR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION
THIS AFTERNOON. A FEW STORMS MAY BE SEVERE...MAINLY EAST OF A
LUFKIN TEXAS TO IDABEL OKLAHOMA LINE. THE MAIN SEVERE WEATHER
RISK IS HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER.

IN ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL WITHIN A SHORT AMOUNT OF TIME. THIS COULD RESULT IN
ADDITIONAL FLASH FLOODING.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A STALLED
WARM FRONT. COLD TEMPERATURES ALOFT WILL RESULT IN STRONG...HAIL
PRODUCING...STORMS. THE WARM FRONT IS EXPECTED TO MOVE NORTHWARD
OUT OF THE AREA LATER TODAY...RESULTING IN A GRADUAL WEAKENING OF
THE CONVECTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH MUCH OF THE
UPCOMING WORK WEEK.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MONDAY AFTERNOON
THROUGH TUESDAY MORNING. A SQUALL LINE...AHEAD OF AN APPROACHING
COLD FRONT...MAY BRING THE RISK OF LARGE HAIL...DAMAGING WINDS...
AND ISOLATED TORNADOES TO THE REGION. AT THIS TIME...THE GREATEST
RISK OF SEVERE WEATHER APPEARS TO BE ALONG AND NORTH OF INTERSTATE 30.

STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND
NIGHT IN ADVANCE OF ANOTHER STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NECESSARY.

In the hours before

Local storm report, Mar 30, 2:49 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      SAN AUGUSTINE           31.53N 94.11W
03/30/2008                   SAN AUGUSTINE      TX   PUBLIC

            POSSIBLE EVACUATIONS WITH BOATS FROM HOMES.

0240 PM     HAIL             SAN AUGUSTINE           31.53N 94.11W
03/30/2008  E0.75 INCH       SAN AUGUSTINE      TX   PUBLIC

&&

03
Local storm report, Mar 30, 2:55 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             10 NW LUFKIN            31.44N 94.85W
03/30/2008  E0.50 INCH       ANGELINA           TX   PUBLIC

&&

03
Local storm report, Mar 30, 3:28 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      SAN AUGUSTINE           31.53N 94.11W
03/30/2008                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            HIGH WATER RESCUES FROM CARS AND HOMES.

0320 PM     HAIL             SAN AUGUSTINE           31.53N 94.11W
03/30/2008  E0.75 INCH       SAN AUGUSTINE      TX   LAW ENFORCEMENT

&&

03
Local storm report, Mar 30, 3:57 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             8 N HEMPHILL            31.46N 93.85W
03/30/2008  E1.50 INCH       SABINE             TX   TRAINED SPOTTER

&&

03
Local storm report, Mar 30, 4:21 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     PROVENCAL               31.65N 93.20W
03/30/2008                   NATCHITOCHES       LA   LAW ENFORCEMENT

            POSSIBLE TORNADO IN PROVENCAL. TRAILER PARK HIT WITH MANY
            ROOFS TORN OFF. NUMEROUS INJURIES REPORTED. NWS STORM
            SURVEY WILL BE CONDUCTED ON MONDAY.

&&

04
Local storm report, Mar 30, 5:02 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     FLASH FLOOD      SAN AUGUSTINE           31.53N 94.11W
03/30/2008                   SAN AUGUSTINE      TX   PUBLIC

            ROADS REMAIN CLOSED THROUGHOUT THE COUNTY. FLOODING
            EXTENSIVE IN SAN AUGUSTINE.

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:33 AM CDTSevere Thunderstorm WarningSHVSabine57 min
Mar 30, 9:19 AM CDTFlash Flood WarningSHVSabine4 hr
Mar 30, 11:13 AM CDTSevere Thunderstorm WarningSHVSabine62 min
Mar 30, 11:39 AM CDTSevere Thunderstorm WarningSHVDe Soto66 min
Mar 30, 11:44 AM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Claiborne, De Soto, Natchitoches and 3 more41 hr
Mar 30, 12:23 PM CDTSevere Thunderstorm WarningSHVSabine52 min
Mar 30, 1:21 PM CDTFlash Flood WarningSHVSabine3 hr
Mar 30, 1:32 PM CDTSevere Thunderstorm WarningSHVSabine28 min
Mar 30, 2:59 PM CDTSevere Thunderstorm WarningSHVSabine46 min
Mar 30, 4:00 PM CDTSevere Thunderstorm WarningSHVSabine45 min
Mar 30, 4:09 PM CDTFlash Flood WarningSHVSabine2 hr
Mar 30, 4:20 PM CDTTornado WarningSHVSabine40 min
Mar 30, 5:07 PM CDTTornado WarningSHVSabine38 min
Mar 30, 5:18 PM CDTSevere Thunderstorm WarningSHVSabine42 min
Mar 30, 5:26 PM CDTTornado WarningSHVSabine34 min
Mar 30, 5:59 PM CDTFlash Flood WarningSHVNatchitoches, Sabine3 hr
Mar 30, 6:12 PM CDTTornado WarningSHVNatchitoches, Winn48 min
Mar 30, 6:45 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches45 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.